Product Type: Boots medicinal products
Newest Review: ... of the price of these. Each caplet is oval shape and a white colour, quite small in size compared to some other brands and so very easy... more
Priced to Sell!
Boots Value Health Paracetamol
Member Name: Meggysmum
Boots Value Health Paracetamol
Advantages: Effective and a bargain price.
Disadvantages: Taste awful.
Having worked in a pharmacy for many years I do not believe in paying extra for products just because they have a brand name, occasionally these products have a benefit such as being coated tablets or being presented in a handy type of container but if it is just the effectiveness of the product that appeals then the name is not worth paying extra for.
Value Health is a range that Boots introduced a couple of years ago to compete with the low prices ranges that are available in other outlets such as supermarkets. The Value Health range is made for Boots by a company called Galpharm, I am not sure how long Galpharm have been around but I remember meeting one of their Reps about 20 years ago when they were launching a new range of generic prescription medicines so they are certainly not a fly-by-night company and have a good reputation on supply of prescription products.
At 16p for 16 tablets these are a bargain price. The ordinary Boots Paracetamol caplets are 40p for 16. The product is usually supplied in packs of 16 as this is the largest pack size that can be legally be sold without the supervision of a pharmacist so it is the usual size for corner shops and garages as well as self-selection in pharmacies, 32 size packs are supposedly available but I don't think Boots are currently stocking them.
Paracetamol is an effective analgesic for mild to moderate pain particularly headaches, toothache, back ache and period pain. It does not have any anti-inflammatory action so is not as effective as Ibuprofen on pain caused by inflammation such as arthritis aches and tooth abscesses. Paracetamol is also a popular treatment for the general aches and pains that occur with colds and flu but it does not have any decongestant properties nor does it help with coughs. Paracetamol is not the best anti-pyretic that you can buy over the counter but it does have some effect on reducing a slightly raised temperature. One advantage that Parcetamol does have over other analgesics and anti-inflammatories is that it is much gentler on the stomach so is generally well tolerated by most people.
Due to its useful nature I always keep a box of Paracetamol in my medicine cabinet and since Boots introduced the Value Health range this has been the packet I always select. The plain white and red packaging is a no-frills design but it is easy to spot on the shelf and the title is clearly printed across the front. There is also a Braille label embossed across the front of the product. The tablets are supplied in two strips of 8. The white plastic and foil strips stop the tablets getting damaged as well as providing child resistant packaging, paracetamol packaging has been undergoing some changes recently and now the foil and plastic has to be slightly thicker to fully disguise the product to make it less attractive to children and to make it slightly harder to open. It is suggested that you push the tablet through the foil from the other side but I have long nails and prefer to pierce the foil and peel it back otherwise I tend to push the tablet out to violently and then drop it on the floor or down the side of the sofa!
These oral tablets are white and roughly capsule shaped and so are termed caplets. They do have a score line across the middle so they can be broken but this is quite hard to achieve by hand and it is easier to do with a table-knife on a firm surface. When it comes to taking the tablets you do get what you pay for, these do not have any film coating so they have a slightly powdery surface so you can taste the ingredients. Paracetamol is extremely bitter and washing it down with plenty of water is recommended to take the taste away although the smallish oval shape does make them easy enough to swallow.
Paracetamol is an ingredient of a lot of over-the-counter remedies so you should always check that you are not taking any other products containing paracetamol on the same day as taking these tablets, if you are then do check the overall maximum dose.
The recommended dose for adults and children over 12 are one or two caplets up to four times a day, the dosages must not be less than four hours apart and no more than 8 caplets should be taken in a 24 hour period. Children 6 to 12 can take half to one caplet up to four times a day although I would certainly have never managed to get either of my children to have taken these at that age as they were not great at swallowing tablets and would certainly have struggled with the taste. These are not recommended for under 6. You should not use them for more than 3 days without consulting your doctor.
I usually use these tablets for headaches and also fairly frequently for dental pain as I do suffer a lot of problems with my teeth. I have found them to be effective most of the time, especially for toothache. I find them easy to swallow and usually notice a considerable improvement of the pain within about 20 minutes and the effect lasts about three hours, unfortunately this does leave me with a while before I can take anymore but that is a basic problem with paracetamol and has nothing to do with the brand.
I have never suffered any side-effects with these tablets but I do only use them occasionally. Frequent use can result in rebound analgesic headache so caution should be employed in dosing. Some people are allergic to paracetamol and can develop itching, swelling etc which requires urgent medical assistance.
As with all tablets there are added ingredients which are fillers and help the tablet to hold its shape and also to disperse in the stomach, these tablets are useful because they do not contain lactose which is commonly used in tablets and can cause a problem for coeliac sufferers.
At such a bargain price I have to recommend these as a staple for everyone's medicine cabinet as they are easy to swallow (as long as you do it quickly with lots of water!), work just as well as the more expensive brands and treat a whole range of symptoms.
Summary: Effective analgesic.
More reviews in the field of Medicine
- Bell's Cough Linctus
- Kirkland Signature by Borghese Age-Defying Protective Moisture Lotion Spf 15
- Kirkland Signature Aspirin-Safety Coated Enteric (Regular Strength) 325mg Tablet ...
- Kirkland Signature Anti-Diarrhoeal 2mg (Loperamide Hydrochloride)
- Kirkland Signature Antacid (Regular Strength) Calcium Carbonate 500mg Assorted F ...
- Kirkland Signature Aller-Tec 10mg (Cetirizine Hcl/ Antihistamine) Tablets
- Superdrug Hayfever & Allergy Relief
- Boots Value Health Hayfever & Allergy Relief
- Wockhardt Aspirin
- Boots Congestion Relief Capsules